Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Formal moduli of modules over local $ k$-algebras


Authors: Allan Adler and Pradeep Shukla
Journal: Trans. Amer. Math. Soc. 337 (1993), 143-158
MSC: Primary 16S80; Secondary 11S20, 13D10, 14B10, 14B12, 14D20, 15A33, 16W60
DOI: https://doi.org/10.1090/S0002-9947-1993-1091702-6
MathSciNet review: 1091702
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We determine explicitly the formal moduli space of certain complete topological modules over a topologically finitely generated local $ k$-algebra $ R$, not necessarily commutative, where $ k$ is a field. The class of topological modules we consider include all those of finite rank over $ k$ and some of infinite rank as well, namely those with a Schauder basis in the sense of $ \S1$. This generalizes the results of [Sh], where the result was obtained in a different way in case the ring $ R$ is the completion of the local ring of a plane curve singularity and the module is $ {k^n}$. Along the way, we determine the ring of infinite matrices which correspond to the endomorphisms of the modules with Schauder bases. We also introduce functions called "growth functions" to handle explicit epsilonics involving the convergence of formal power series in noncommuting variables evaluated at endomorphisms of our modules. The description of the moduli space involves the study of a ring of infinite series involving possibly infinitely many variables and which is different from the ring of power series in these variables in either the wide or the narrow sense. Our approach is beyond the methods of [Sch] which were used in [Sh] and is more conceptual.


References [Enhancements On Off] (What's this?)

  • [A] Michael Artin, Algebraization of formal moduli I, Global Analysis, A collection of mathematical papers published in honor of K. Kodaira, Univ. of Tokyo Press, Tokyo, 1969. MR 0260746 (41:5369)
  • [A-I-K] A. Altman, A. Iarrobino, and S. Kleiman, Irreducibility of the compactified jacobian, Real and Complex Singularities, Proc. Ninth Nordic Summer School/NAVF Sympos. Math., Oslo, 1976, pp. 1-12. MR 0498546 (58:16650)
  • [B] Nicolas Bourbaki, Algebra, Addison-Wesley, Reading, Mass.
  • [D] C. D'Souza, Compactification of generalized jacobians, Proc. Indian Nat. Sci. Acad. 88A (1979), 419-457.
  • [G] Jyotsna Gokhale, Exploring the compactified Picard variety of a singular cure, Ph.D. thesis, Brandeis Univ., 1987.
  • [G-K] G.-M. Geuel and Horst Knörrer, Einfache Kurvensingularitäten und torsionfreie Moduln, Math. Ann. 270 (1985), 417-425. MR 774367 (86d:14025)
  • [Gr] Alexander Grothendieck, $ EGA$ I, Inst. Hautes Études Sci. Publ. Math. 4 (1960).
  • [M] Barry Mazur, Deforming Galois representations, preprint. MR 1012172 (90k:11057)
  • [Sch] Michael Schlessinger, Functors of Artin rings, Trans. Amer. Math. Soc. 130 (1968), 208-222. MR 0217093 (36:184)
  • [Ser] Jean-Pierre Serre, Cohomologie Galoisienne, Lecture Notes in Math., vol. 5, Springer-Verlag, Berlin and New York, 1965. MR 0201444 (34:1328)
  • [Sesh] C. S. Seshadri, Fibres vectoriels sur les courbes algebriques, Astérisque 96 (1982). MR 699278 (85b:14023)
  • [Sh] Pradeep Shukla, Deformations of certain torsion-free sheaves over a curve with planar singularities, Ph.D. thesis, Brandeis Univ., 1987.
  • [S-O] C. S. Seshadri and T. Oda, Compactifications of the generalized jacobian variety, Trans. Amer. Math. Soc. 253 (1979), 1-90. MR 536936 (82e:14054)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16S80, 11S20, 13D10, 14B10, 14B12, 14D20, 15A33, 16W60

Retrieve articles in all journals with MSC: 16S80, 11S20, 13D10, 14B10, 14B12, 14D20, 15A33, 16W60


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1091702-6
Keywords: Formal moduli space, artin local ring, prorepresentable functor, Schauder basis, formal power series in noncommuting variables, free monoid, deformations of Galois representations, free topological $ A$-module, matrix of a continuous endomorphism, growth function, order of a matrix, admissible homomorphism, formal power series in the narrow sense, formal power series in the wide sense, universal deformation ring
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society